Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Getting irregular period. Was on birth control pill. Getting colds, sore throats, stomach flu. What to do?

Hi, Im a 33yr old Indian woman, recently married. My husband and I decided on birth control pills instead of condoms so i went on the pill a month before the wedding. However the pill caused me considerable mood swings and overall uneasy feelings and i stopped after finishing the first file. Since then my period has become even more erratic than before. Its been 8months since i quit the pill and my periods have not normalized yet. I used to get 4-5 days of period with normal to heavy flow and some blood clots. Now on certain months i get heavy flow or very light flow, duration has also gone haywire...sometimes 3 days or sometimes 7. I ve also noticed blackish dry clots before the onset of my periods now which i never saw before. This month s menstruation is truly baffling me. I was due to stsrt on the 3rd week but i started spotting from the 9th of this month and my period is still on! Flow is very light to medium and has been on for past 9days! I think i should also mention that since i gave up the pill, we are not using any type of birth control. Although i m not ready to be pregnant, my husband insists on going skin to skin :-/ Its been a stressful time for me adjusting to the whole marriage setup and I ve fallen ill a number of times (usually im of pretty robust health) with colds, sore throats, stomach flus. And on top of that my periods have been giving me added tension . Please advice!
Asked On : Tue, 22 Jan 2013
Answers:  2 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Rheumatologist 's  Response
Dear Madam,

I think you need to consult a gynecologist on this issue because it is not very common to have prolonged menstrual disturbances even after 8 months of stopping pills .

Dr. Shruti
Answered: Mon, 30 Dec 2013
I find this answer helpful
General & Family Physician Dr. Bihle Nestor Mbinkar's  Response
Hi, thank you asking Healthcare Magic.
I have gone through your query and understood your concerns.
Since you are not ready for any pregnancy now, I think it would be wise to consider some other birth control methods apart from oral contraceptives. Concerning irregular periods, may be you can try something like Norethindrone. It may help put your period in order. Also, another thing to consider is that there could be a possibility of pregnancy given that you have been having unprotected sex and this time around you have been spotting. A home pregnancy test would help you rule out any pregnancy. For colds you can get some over-the-counter cold drugs to control the symptoms or you see an allergist for proper assessment to rule out any allergies.

I hope that answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. We will be delighted to answer more questions from you.
I wish you good health
Answered: Mon, 30 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor